It is currently Tue Aug 22, 2017 2:01 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Is this odd?
PostPosted: Fri Apr 30, 2010 9:54 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 26, 2010 9:16 am
Posts: 13
My husband is tapering off of subox. Think he is down to about 1/6th (don't quote me on that) tab every other day for the last week. He is very tired, which I have read in other posts is normal. However tonight he almost seems messed up. I know he hasn't used. And he doesn't look like he did when he use to get high. He just looks...different. Poor eye contact, eyelids heavy, thinking not straight, a bit racy at times with his speech. It bothers me I guess because I know to expect tiredness, achiness, etc. He says he's having a hard day. I want to be supportive but am finding it difficult because he seems drugged to me. Hope this rambling makes sense. Just need some feedback guys. Thanks!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 30, 2010 10:25 pm 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Wed Aug 19, 2009 4:53 pm
Posts: 92
Location: Texas
Hi Althea,

Sorry that you and your husband are having such a rough night. I have a few quick questions. You mentioned that he is down to about 1/6th tab every other day....do you know if these are 8mg or 2mg tablets? Do you know what his highest dose was (this would help me understand what kind of tolerance he has)? You mentioned that you know he hasn't used anything...how do you know (this isn't an accusation, just trying to exclude all possibilities for his behavior at this point)? Has he recently reduced his sub dose (this might make the withdrawal more pronounced)?


First, I am not a doctor or a medical expert....just an addict with lots of drug experience!! :)


The thing is, withdrawal is different for every person, and I would hate to say something that makes you suspect something, when he really is having a bad day, and doesn't feel well, but, to me, this doesn't sound like normal behavior for someone coming off of sub. It's true that people in withdrawal often feel tired, but they don't usually appear "out of it" (like nodding off). The agitation could very well be part of withdrawal....has he been having any other withdrawal symptoms (nausea, stomach issues, muscle twitching, sneezing)?

Have you asked him what is going on? If you truly know that he isn't taking any other substances, it is possible that he took more sub than normal, and is feeling it because he isn't used to that dose. Can you count his pills to see if he is taking the right amount?

Sorry this is rambling, but, honestly, absent a drug test, there is no way to really know what is going on, so I'm just trying to brainstorm some ideas as they come to my head.

I hope it turns out to be nothing....but let us know either way.

Don't forget to also take care of yourself!!! :)

Elizabeth

_________________
Elizabeth

Subs Not Drugs!!!

"Don't hope for a life without problems. An easy life results in a judgmental and lazy mind."
- Zen Master Kyong Ho


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 30, 2010 10:43 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 26, 2010 9:16 am
Posts: 13
They must be 8mg tabs because he said it figures out to be about 1.3mg. He started on subox last September and has slowly been tapering for 4 months. This past week though has been his most drastic taper. He not only decreased the dose but also started the every-other-day dosing. I know he didn't take anything because I've been with him nonstop at the house. And the behavior seemed "messed" up but nothing like nodding off. I guess to try and put it better, if you saw him, not knowing him, you might have thought there were some psych issues. Its gone now, it only lasted a short time. There was no euphoria, maybe more irritability? He has told me its been a tough day, that the devils after him. Says he feels weird and that his thinking isn't straight today.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Apr 30, 2010 11:32 pm 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Wed Aug 19, 2009 4:53 pm
Posts: 92
Location: Texas
It really is hard to say what is going on without seeing him, but i do think that there is a really good chance that this could be related to withdrawal. I have done, said, and felt some really strange emotions while in withdrawal. Often times, it's really hard to put into words exactly what's going on (hence "the devil is after me" kinda makes sense to me, and probably others who have had the w/d experience). If he has recently gone down in dosage, and now is skipping days, there is a pretty good chance that he is feeling some withdrawals at the moment. Is today a "skip day" by chance (i.e. he didn't take sub today)? Since sub stays in your system for quite a while, it is possible that he is just now really beginning to feel the effects of the every other day taper (because he would have had a certain level of sub maintained in his system when he was dosing every day). Although I didn't try it, I have heard that some people didn't like the every other day method of tapering because their "off" days were so hard. It may be helpful to keep a journal of symptoms over the next few days (and maybe try to think back tot he beginning of this week too if possible), and see if this is the case with your husband. If it is, you may want to talk to his doctor about other possible tapers. There is a great post on using a liquid taper on the forum that may be helpful, as he is getting to such low doses now.

I think it is highly unlikely that he used another substance, other than sub. Not only have you been with him, but if he is still on the sub.,it would block most other opiates (assuming he didn't get a hold of some heavy artillery). But, as he is an addict, that always is a possibility (we're sneaky as hell!!). Just watch him over the next few hours and days....I'm sure you know all too well what to look for :roll: .

If the behavior was just a momentary bout of frustration, then let it be. However, if he gets more confused,starts slurring speech, gets overly panicked, or gets really sick (fever, dizziness, throwing up a lot, etc), you should definitely call his doctor. Sometimes, especially in withdrawal, we tend to think that EVERYTHING is related to our addictions, and I just don't want this to be an unrelated psych or physical condition that gets missed.

I meant to ask, is he taking any other medications? Has he started any new medications recently or changed doses with anything besides the sub? Also, would you be able to do a count with his sub (just to make sure he didn't up the dose)? I am not saying that is the cause, but it is a possibility....especially given how bad he is feeling (who would blame him for wanting to feel better?). Also, if he was feeling bad earlier, then suddenly improved, it COULD be because he took an additional dose (or a first dose if this is the off day). Unlikely since you have been with him, but possible (again....SNEAKY!!) I'm not accusing him of anything, just trying to find a plausible answer.

Either way, I would probably try to call his doctor next week (obviously sooner if he gets worse)....especially if this continues. Sub withdrawal isn't pleasant, but he shouldn't feel like he is being chased by the devil either. The doctor may be able to adjust his taper or give him some comfort medicines to help with his symptoms.

Other people may have more ideas as well, but I hope this helps some. :)

_________________
Elizabeth

Subs Not Drugs!!!

"Don't hope for a life without problems. An easy life results in a judgmental and lazy mind."
- Zen Master Kyong Ho


Top
 Profile  
 
 Post subject: suboxone blood levels!
PostPosted: Sat May 01, 2010 8:02 am 
Offline
Average Poster
Average Poster

Joined: Wed Apr 28, 2010 9:55 pm
Posts: 6
Well If he for instance was doing it every other day as you say. I know after the 24 hr period say he went alomost 30 plus hrs he might have lowered the suboxone blood levels It might happen more than you think sence he is taking every other day. I know for instance because I went 5 days stoping at 2mg it was very unconfurtable sence it was way past 36 hrs my suboxone blood level was not ware it should have been when I had to start back and, because of the mental and psycal symptoms. So the next few day I take it I know im going to feel somthing off of it. Some ppl like the way bup makes them feel and some don't just depends on the person. All you can ask is to put your faith in him as alot off ppl found out it is on no one else but the addict (husband, son,daughter, ect.) who is responsable. But be thankfull he is still doing his program and, be supportive of any decison he plans to do I know that the more ppl behind me in my family dirves me to try and do harder hope this has helped you.
If you wish you can also call his dr.office and, talk to the doc. the doc wont tell you anything about your husband due to doctore client privleage unless your husband ok's it first. But I know he will help you with some questions you might have about suboxone,


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 4 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group